Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Scarring after applying garlic on pimples. Why did this happen?

Hi .... a month ago I read an article in the internet that applying fresh garlic on skin would reduce pimples .... so I applied it on the places which had acne .... but the next morning my skin turned pink and the next day it became a scar and now I have scar marks in my face ... why did this happen ? Is my skin sensitive ?? And what should I do to make the scar go ?? Can I apply vit e or kojivit gel or any other products ?
Asked On : Tue, 25 Dec 2012
Answers:  2 Views:  406
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

Hope you are doing great.

Garlic can cause contact dermatitis. Sulfur molecules like diallyldisulfide, allicin, and allylpropyldisulfide in garlic are thought to be the principal offending agents. These components appear to be heat sensitive, so raw garlic causes skin reactions that resemble like burns.

Since you mentioned you had acne, that means your skin is more sensitive than others. On top of that, application of raw garlic made it worse by causing a chemical burn. When the burns healed they left behind scars.

Meet your dermatologist and follow his advice. Depending on your scar type, whether they are pigmented or tiny pits, he/she may prescribe you retinoids, glycolic acid, Vit. E, silicone creams, sunscreen,etc. You may also benefit from chemical peels, microdermabrasion, microneedling and lasers.

Take care and happy new year.
Answered: Wed, 26 Dec 2012
I find this answer helpful
Dermatologist Dr. Vijay Aithal's  Response
hello. you have developed reaction to the garlic, which has now resulted in the post inflammatory hyperpigmentation.consult your local dermatologist for depigmenting creams;or otherwise certain procedures would help reduce the pigmentation.
Answered: Wed, 26 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor